S-WoPEc
 
Scandinavian Working Papers in Economics
HomeAboutSeriesSubject/JEL codesAdvanced Search
The Economic Research Institute, Stockholm School of Economics SSE/EFI Working Paper Series in Economics and Finance

No 198:
Properties of Moments of a Family of GARCH Processes

Changli He () and Timo Teräsvirta ()

Abstract: This paper considers the moments of a family of first-order GARCH processes. First, a general condition of the existence of any integer moment of the absolute values of the observations is given. Second, a general expression for this moment as a function of lower-order moments is derived. Third, the kurtosis and the autocorrelation function of the squared and absolute-valued observations are derived. The results apply to a host of different GARCH parameterizations. Finally, the existence, or the lack thereof, of a theoretical counterpart to the so-called Taylor effect for some members of this GARCH family is discussed. Possibilities of extending some of the results to higher-order GARCH processes are indicated and potential applications of the statistical theory proposed.

Keywords: Conditional variance; heteroskedasticity; second-order dependence; stochastic volatility; time series; (follow links to similar papers)

JEL-Codes: C22; (follow links to similar papers)

35 pages, September 26, 1997

Download Statistics


This paper is published as:
He, Changli and Timo Teräsvirta, (1999), 'Properties of Moments of a Family of GARCH Processes', Journal of Econometrics, Vol. 92, pages 173-192



Questions (including download problems) about the papers in this series should be directed to Helena Lundin ()
Report other problems with accessing this service to Sune Karlsson () or Helena Lundin ().

Programing by
Design by Joachim Ekebom

Handle: RePEc:hhs:hastef:0198 This page was generated on 2014-12-14 19:22:53